Have An Account?
Sign In
  New User?
Register
Subscribe For Healthy Tips
 

Your Health Symptoms A-Z

Related Links (Hot Topics, Top Stories, Videos) :
Health And Wellness > Your Health Symptoms A-Z > Phantosmia

Question

Phantosmia: What causes olfactory hallucinations?

What causes olfactory hallucinations (phantosmia)?

Answer

Many people are sensitive to certain smells, but in an olfactory hallucination (phantosmia), you detect smells that aren't really present in your environment.

The odors detected in phantosmia vary from person to person and may be foul or pleasant. They can occur in one or both nostrils and usually can't be masked by food.

Phantosmia most often occurs as a result of a head injury or upper respiratory infection. It can also be caused by temporal lobe seizures, sinusitis, brain tumors, migraine, Parkinson's disease and stroke.

Because phantosmia can be an indication of a serious illness, consult your doctor if you experience such symptoms.

Note that phantosmia is different from another disorder of sense of smell, known as parosmia, in which a smell is present in your environment but is distorted. Parosmia can occur with damage to the olfactory system, such as after a severe respiratory infection. In this situation, there's usually also a loss of sense of smell.

Question

Neurontin side effects: How do I manage them?

What are common side effects of Neurontin? How can I manage side effects?

Answer

Gabapentin (Neurontin) is a medication used to help manage certain epileptic seizures and relieve pain in some painful conditions. Common Neurontin side effects are dizziness and drowsiness. Some people may also experience weight gain and unsteadiness.

Some Neurontin side effects, like drowsiness, are more likely to occur when you first start taking the drug. These side effects may go away after a period of time, as your body adjusts. Other side effects may occur because of the combination of drugs that you're taking. Your doctor may need to adjust the dose of one or more medications or suggest a new medication to help alleviate such side effects.

Also, it's important to note that in January 2008, the Food and Drug Administration concluded that people taking anti-seizure (anti-epileptic) drugs, including Neurontin, may have an increased risk of suicidal thoughts and behavior.

If you have questions about Neurontin side effects or are experiencing troublesome side effects that aren't going away, talk to your doctor. And be sure to talk to a doctor or counselor immediately if you are having suicidal thoughts.


Share:
Living a Healthy Lifestyle
Home | About us | Top Stories | Hot Topics | Visit our store | Videos | Blog | Discussion Forum | Contact us | Terms & Conditions | Privacy Policy
Copyright © 2014. FITTODO.COM, All Rights Reserved Powered By PamTen